[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Prednisone and BG



It sounds like when you take your meds. in the AM
instead of bolusing 6 units all at once which only
stays in your system for about and hour try doing a
square wave bolus of 6 units from the time you take
the medicine until lunch time. What happens to your BS
from lunch until dinner is it 250-280 also???  Eat
breakfast and bolus for what you eat.  Square wave
works well with me instead of taking all that insulin
at one time and within an hour it is gone. Also you
can set a higher basal at a certain time you take your
pill every morning until you don't need that much
insulin and then set another lower basal instead of
taking 6 units at one time that only lasts an hour. 
That's why you are having a hard time keeping the BS
down.
I had to do that in the mornings.  The BS were fine
when I got up but by the time I got to work they were
alot higher and I didn't eat breakfast.  The stress of
going to work made them go up all by themselves.

Annie
23yr D  1 1/2 pump
--- Ginny Kloth <email @ redacted> wrote:
> I take 15 MG prednisolone in the AM and 15 in the
> PM. In the AM when I wake
> up I am at 104. When I take my medication I have a
> jump to 250-280. I am to
> bolus 6 units when I take my med. We have increased
> my bolus to 1.8 and I
> take 2 units per carb and use sliding scale.
> But it takes me forever to get that noon 250-280
> reading down. Now for the 5
> PM dose it don't have a problem with it going so
> high. and the rest of the
> day is fine. back to the 120's. The high numbers
> last for between 2-3 hours.
> I seem to pump so much insulin in me during that
> time.
> How do I eat my oatmeal for breakfast? That raises
> it even more.
> I am beginning to think I need to raise my basals
> which I will do but for
> what time span? and how much?  Sometimes I get
> overwhelmed with all my
> health issues. I am in a flare now of Lupus which is
> causing  my pain to
> break through the pain meds so that too  maybe  is 
> making my BGs higher.
> But then I will also be put on higher pred doses
> next Monday.  It is a catch
> 22- Sometimes I need a vacation from all of this LOL
> Thanks in advance for ideas
> Ginny and Bree (medical service dog)
> Wish upon a star
>
----------------------------------------------------------
> for HELP or to subscribe/unsubscribe, contact:
> HELP@insulin-pumpers.org
> send a DONATION
http://www.Insulin-Pumpers.org/donate.shtml


__________________________________________________
Do You Yahoo!?
Get email alerts & NEW webcam video instant messaging with Yahoo! Messenger
http://im.yahoo.com
----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml